IJPAM: Volume 2, No. 4 (2002)

COMMON FIXED POINTS IN BEST
APPROXIMATION THEORY

Abdul Rahim Khan$^1$, Arjamand Bano$^2$, Nawab Hussain$^3$
$^1$Dept. of Mathematical Sciences
King Fahd University of Petroleum and Minerals
Dhahran 31261, SAUDI ARABIA
e-mail: arahim@kfupm.edu.sa
$^2$Dept. of Mathematics
Gomel University
Dera Ismail Khan, PAKISTAN
e-mail: musakaleem2001@yahoo.com
$^3$Center for Advanced Studies in Pure and Applied Mathematics
Bahauddin Zakaria University
Multan 60800, PAKISTAN
e-mail: mnawab2000@yahoo.com


Abstract.In this paper, some results on best approximation as a common fixed point of nonexpansive type maps in the setup of locally convex spaces and convex metric spaces are established.

Received: May 7, 2002

AMS Subject Classification: 41A65, 46A03, 47H10

Key Words and Phrases: common fixed point, invariant best approximation, $R$-weakly commuting maps, nonexpansive map, locally convex space, convex metric space

Source: International Journal of Pure and Applied Mathematics
ISSN: 1311-8080
Year: 2002
Volume: 2
Issue: 4